Alert archive / New Jersey / Special Marine Warnings in 2017

Special Marine Warning 2, NWS Philadelphia/Mount Holly

February 13, 2017

NWS Philadelphia/Mount Holly issued this special marine warning at Feb 13, 2017, 12:02 AM EST. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2017, 12:02 AM EST (05:02 UTC)
Expired
Feb 13, 2017, 1:30 AM EST
In force
88 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
49.0 mph

The radar

The Dover AFB radar (KDOX), 84 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2017-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2017-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

873 
WHUS51 KPHI 130502
SMWPHI
ANZ451>455-471>473-475-130630-
/O.NEW.KPHI.MA.W.0002.170213T0502Z-170213T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1202 AM EST MON FEB 13 2017

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
 
  COASTAL AND OUTER WATERS FROM MANASQUAN INLET TO FENWICK ISLAND
DE...

* UNTIL 130 AM EST

* AT 1202 AM EST...SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 
  20 NM WEST OF FORKED RIVER TO 15 NM NORTHWEST OF BUOY GE TO NEAR 
  CHOPTANK RIVER...MOVING EAST AT 60 KNOTS.

  HAZARD...WIND GUSTS TO NEARLY 50 KNOTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  FIVE FATHOMS BUOY...BUOY 2FB...FENWICK ISLAND...
  ATLANTIC CITY REEF...BUOY 4FB...BUOY 3FB...DEEPWATER REEF...
  GREAT EGG REEF...INDIAN RIVER INLET BRIDGE...28-MILE WRECK...
  CAPE MAY REEF...BETHANY BEACH...DELAWARE LIGHTSHIP BUOY 44009...
  BUOY 2MS AND WILDWOOD REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

&&

LAT...LON 3845 7506 3855 7507 3854 7510 3857 7513
      3853 7520 3855 7524 3902 7467 3973 7391
      3966 7331 3936 7344 3900 7372 3878 7396
      3870 7415 3851 7426 3822 7431
TIME...MOT...LOC 0502Z 281DEG 66KT 3980 7460 3945 7486 3869 7615 

HAIL...0.00IN
WIND...49KTS

$$

JRK
2 follow-up statements
308 
FZUS71 KPHI 130605
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
105 AM EST MON FEB 13 2017

ANZ451>455-471>473-475-130630-
/O.CON.KPHI.MA.W.0002.000000T0000Z-170213T0630Z/
105 AM EST MON FEB 13 2017

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 AM EST...

FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
NMY FROM 20 TO 40 NM...
WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO 40
NM...

AT 104 AM EST...SHOWERS WAS LOCATED ALONG A LINE EXTENDING FROM 11 NM
SOUTHEAST OF GARDEN STATE NORTH REEF TO NEAR ATLANTIC CITY REEF TO
NEAR INDIAN RIVER INLET BRIDGE...MOVING EAST AT 45 KNOTS.

HAZARD...WIND GUSTS TO NEARLY 50 KNOTS. 

SOURCE...MARINE AUTOMATED WEATHER STATIONS AND BUOYS. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

LOCATIONS IMPACTED INCLUDE...
28-MILE WRECK...FIVE FATHOMS BUOY...BUOY 2FB...FENWICK 
ISLAND...ATLANTIC
CITY REEF...BUOY 4FB...CAPE MAY REEF...DEEPWATER REEF...BETHANY 
BEACH...
DELAWARE LIGHTSHIP BUOY 44009 AND GREAT EGG REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

&&

LAT...LON 3845 7506 3855 7507 3925 7441 3959 7396
      3951 7338 3936 7344 3900 7372 3878 7396
      3870 7415 3851 7426 3822 7431
TIME...MOT...LOC 0604Z 283DEG 47KT 3950 7384 3922 7422 3860 7498 

HAIL...0.00IN
WIND...49KTS

$$

JRK
955 
FZUS71 KPHI 130627
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
127 AM EST MON FEB 13 2017

ANZ451>455-471>473-475-130635-
/O.EXP.KPHI.MA.W.0002.000000T0000Z-170213T0630Z/
127 AM EST MON FEB 13 2017

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 130 AM EST...

THE AFFECTED AREAS WERE... 
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
NMY FROM 20 TO 40 NM...
WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO 40
NM...

THE SHOWERS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT THREAT TO
BOATERS. HOWEVER, STRONG WINDS BEHIND THESE SHOWERS WILL PERSIST 
THROUGH THE REMAINDER OF TONIGHT AND INTO MONDAY. NORTHWESTERLY 
WIND GUSTS OF 40 TO 50 KT CAN BE EXPECTED.

LAT...LON 3845 7506 3855 7507 3925 7441 3959 7396
      3951 7338 3936 7344 3900 7372 3878 7396
      3870 7415 3851 7426 3822 7431
TIME...MOT...LOC 0625Z 281DEG 66KT 3943 7341 3915 7379 3854 7455 

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Feb 12, 10:51 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 12, 10:51 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1051 PM EST Sun Feb 12 2017

.SYNOPSIS...
Low pressure over will pass through the Delmarva this afternoon
and offshore this evening, and will rapidly intensify over the
Gulf of Maine later tonight. High pressure currently over the
Central Plains will build east on Monday as the low departs, and
that high will move offshore on Tuesday. Low pressure will pass
through the region on Wednesday and will intensify offshore on
Thursday. High pressure builds back into the East for the end of
the week and weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
10:45 pm update: Boosted PoPs ahead of a band of showers
stretching from Reading to Frederick, MD, moving rapidly east
into far southeast PA and northeast MD during the next hour.
Some lightning has occurred with this band as well as strong
wind gusts -- added slight chance of thunder for the next two
hours roughly south of I-76. Temperatures are cold enough for
freezing rain or sleet as this band moves through, so added
slight chance of FZRA to areas where temperatures are near
freezing. Reading and Pottstown recently have reported mixed
precipitation. Additional updates will be issued as this band
moves through the area.

Also paying close attention to the snow showers in northern PA
and their proximity to the southern Poconos. Will make a last-
minute decision on possible extension of the winter weather
advisory.

Previous discussion...

Low pressure is now offshore and rapid deepening will begin
soon. Showers will move in from the W over the next few hours
and the stronger wind gusts will follow them. Snow showers with
gusty winds could occur across the N, so the WSW flag will
remain there thru midnight. An inch of snow is possible with the
heavier snow showers.

Now that the low pressure system has moved offshore, winds have
switched around to north or northwest in most areas. The winds
are expected to become quite gusty overnight, especially around
and after midnight as the low strengthens to our northeast.
Winds across the area are expected to be gusting 40-50 mph
across the area through daybreak. Across southern and coastal
New Jersey, Delaware, and the eastern shore of Maryland, winds
could begin gusting 50-60 mph toward daybreak. We will continue
with the Wind Advisory for our Pennsylvania and northern/central
New Jersey counties, with a High Wind Warning for southern and
coastal New Jersey, Delaware, and the eastern shore of Maryland.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
On Monday, the coastal low will continue to strengthen as it
lingers off the coast of Maine through the day. This will keep
strong pressure gradient across the area through the day Monday.
The strongest winds are expected to be during the first half of
the day, slowly weakening through the afternoon. However, we
will keep an expiration time of 7 pm for the Wind Advisory and
High Wind Warning.

Other than some isolated snow showers/flurries across the
Poconos and Northwest New Jersey, the remainder of the area is
expected to remain dry. Skies will likely remain cloudy/mostly
cloudy for most areas during the morning, with some clearing
later in the day.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Low pressure over the Gulf of Maine departs Monday night, and
the gradient relaxes as high pressure begins to build in from
the west. An upper trough remains over the Northeast, and cold
air will continue to seep in from the north and west. Winds
diminish fairly rapidly Monday evening, and then a cold night on
tap with lows ranging from the teens to mid-20s.

Broad high pressure will expand into the Midwest, TN/OH
Valleys, Gulf Coast states, and Southeast Monday night. This
high will pass south of the Mid-Atlantic and will move offshore
on Tuesday. Temps rebound on Tuesday, especially for areas north
of I-78. Highs will top off in the mid 30s for the Poconos and
northern NJ, and in the low to mid 40s for north-central NJ and
the Lehigh Valley. Highs will reach the mid and upper 40s for SE
PA, southern NJ, and the Delmarva.

Unsettled weather possible for the mid-week period. Low
pressure will dig into the Great Lakes from Canada as low
pressure over the Southern Plains states will slide into the
Gulf Coast states. Models continue to indicate limited impacts
to the local area from the storm, but confidence remains low in
that.

H5 closed low will dig into the Great Lakes and then into
northern NY, carving out a trough across much of the Northeast.
Surface low pressure will move into NY, and then towards the
Gulf of Maine, Wednesday night. Meanwhile, low pressure over the
Gulf Coast will move into the Southeast, off the Mid-Atlantic
coast, and into the western Atlantic Ocean waters. What the
models are indicating is that the two lows will merge east of
Cape Cod Wednesday night.

Think the highest PoPs (still low chance) will occur over the
Poconos with the passage of the low approaching from the north
and west. Models are indicating that the southern branch low
will stay too far south to bring direct impacts to the Mid-
Atlantic. What is concerning is if that low ends up drifting a
bit farther to the north than the models are currently showing.
For this reason, will carry low chance PoPs capped at 30
percent, for the Delmarva and extreme SE NJ.

There is also concern if the storm phases closer to the coast,
possibly bringing more precip to the region. For now, will keep
precip chances low, and will continue to monitor.

Upper trough may linger over the area Thursday and Friday,
keeping temps several degrees below normal with highs in the 20s
to the north and in the low 40s across the Delmarva.

Surface high pressure continues to approach from the west. The
high sill pass south of the area on Saturday, and then will
anchor itself offshore on Sunday. Temps rebound on Saturday,
climbing back to near and slightly above normal levels. Sunday
could end up with plenty of sunshine and highs in the 50s to
around 60.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Improving conditions this evening at the taf sites as the drier
air arrives across the area. Most of the low clouds have
scattered out with only VFR cigs across the area. The showers
across the wrn areas will probably diminish as they approach the
Del Valley. some amds for sct showers possible.

VFR conditions are then expected to remain through Monday with
a broken/overcast deck around 3,500 feet.

Winds have become northwesterly and will remain northwest or
west overnight. Wind gusts will begin to increase late this
evening, and especially late in the overnight and into Monday.
Winds by daybreak should be gusting 35-45 knots across the area
with the strongest wind across southern New Jersey, Delaware,
and eastern shore of Maryland. The winds are expected to
diminish some late in the afternoon Monday.

OUTLOOK...
Monday night...VFR. NW winds 15-20 KT with 20-30 KT gusts in
the evening, diminishing to 5-10 KT after midnight.

Tuesday...VFR. W winds 5-10 KT.

Wednesday-Thursday...Low confidence forecast with the chance
for sub-VFR conditions in -SHSN/-SHRA. NW winds 15-20 KT with
20-25 KT gusts possible on Thursday.

Friday...VFR. NW winds 5-10 KT.

&&

.MARINE...
10:45 pm update: Added slight chance of thunder for the next
couple of hours south of Barnegat Light as a band of showers
moves through. This may need extension through about 2 or 3 am
pending trends in the next couple of hours. Otherwise, no
changes to the forecast for now.

Previous discussion...

Low pressure will strengthen as it moves offshore this evening
and moves into the Gulf of Maine overnight tonight. Winds will
increase across the waters tonight and continue into Monday.
Winds are expected to gust around 50 knots at times later
tonight into Monday, so the Storm Warning remains in place.

OUTLOOK...
Monday night...Gales likely Monday evening, diminishing to SCA
levels late Monday night.

Tuesday...SCA conditions early, then sub-SCA conditions.

Wednesday through Thursday...Low confidence forecast depending
on the track of low pressure approaching from the west.
Conditions may ramp up to SCA levels Wednesday afternoon through
Thursday.

Friday...Gusts to 25 KT possible.

&&

.TIDES/COASTAL FLOODING...
A strong NW wind develops late this evening and continues into
Monday. Water levels are expected to fall below astronomical
prediction in response to the offshore flow. Model guidance
continues to indicate the potential for blow out tides on
Monday at low tide for several of our forecast tidal gages
along the Atlantic coast, Delaware Bay, and upper Delaware
River.

Will continue to monitor potential for blow out tides tonight
and Monday morning, and statements may be issued.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 6 PM EST Monday for PAZ054-055-060>062-070-
     071-101>106.
     Winter Weather Advisory until midnight EST tonight for PAZ054-
     055.
NJ...Wind Advisory until 6 PM EST Monday for NJZ001-007>010-012-015.
     High Wind Warning until 6 PM EST Monday for NJZ013-014-016>027.
     Winter Weather Advisory until midnight EST tonight for NJZ001.
DE...High Wind Warning until 6 PM EST Monday for DEZ001>004.
MD...High Wind Warning until 6 PM EST Monday for MDZ008-012-015-019-
     020.
MARINE...Storm Warning until 6 PM EST Monday for ANZ430-431-450>455.

&&

Synopsis...MPS
Near Term...CMS/Robertson
Short Term...Robertson
Long Term...MPS
Aviation...Robertson/MPS
Marine...CMS/Robertson/MPS
Tides/Coastal Flooding...Staff
Hazardous weather outlook, Feb 12, 7:00 PM EST, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
700 PM EST Sun Feb 12 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-140000-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
700 PM EST Sun Feb 12 2017

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for central Delaware...northern
Delaware...southern Delaware...northeast Maryland...central New
Jersey and southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report wind damage and peak wind
gusts according to Standard Operating Procedures.

PAZ070-071-101>104-106-140000-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Lower Bucks-
700 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report wind damage and peak wind
gusts according to Standard Operating Procedures.

NJZ001-PAZ054-055-140000-
Sussex-Carbon-Monroe-
700 PM EST Sun Feb 12 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ007>010-012-015-PAZ060>062-105-140000-
Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Berks-Lehigh-
Northampton-Upper Bucks-
700 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for central New Jersey...northern
New Jersey...northwest New Jersey...east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

Though no additional icing is expected tonight, little melting is
expected overnight, so icy conditions could persist into tomorrow.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ430-431-450>455-140000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
700 PM EST Sun Feb 12 2017

...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Feb 12, 10:20 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1020 PM EST SUN FEB 12 2017

PAZ060-061-101>106-130430-
Lower Bucks-Upper Bucks-Lehigh-Eastern Montgomery-Western
Montgomery-Western Chester-Eastern Chester-Berks-
1020 PM EST SUN FEB 12 2017

...BRIEF PERIOD OF FREEZING RAIN WILL AFFECT SPOTS IN FREEZING RAIN
WILL AFFECT BERKS...MONTGOMERY...SOUTHERN LEHIGH...NORTHWESTERN
BUCKS...NORTHEASTERN CHESTER AND SOUTHERN NORTHAMPTON COUNTIES...

At 1016 PM EST, an area of showers was located along a line
extending from Hamburg to Hummelstown. Movement was east at 45 mph.
With temperatures still at or just below freezing in some spots, a
brief period of light freezing rain will occur late this evening. A
light glaze of icing is possible.

Winds will increase behind these showers with gusts to 40 mph
possible late this evening.

Locations impacted include...
Allentown, Reading, Norristown, Pottstown, Phoenixville, Lansdale,
West Norriton, East Norriton, Emmaus, Wyomissing, Quakertown,
Perkasie, Doylestown, Souderton, Bedminster, Ambler, Birdsboro,
Collegeville, Kutztown and Royersford.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for icy roads...especially untreated secondary roads,
bridges and overpasses. Slow down and allow extra time if traveling
this evening.

LAT...LON 4049 7643 4054 7617 4058 7605 4057 7602
      4063 7600 4067 7592 4059 7540 4054 7533
      4057 7528 4052 7506 4011 7522 4006 7547
      4009 7580 4000 7593 4001 7595 4004 7593
      4011 7594 4014 7588
TIME...MOT...LOC 0316Z 279DEG 50KT 4054 7598 4027 7670

JRK
Special weather statement, Feb 12, 10:50 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1050 PM EST Sun Feb 12 2017

NJZ001-007>010-012>015-019-020-027-PAZ054-055-062-130900-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Northwestern Burlington-
Ocean-Southeastern Burlington-Carbon-Monroe-Northampton-
Including the cities of Newton, Washington, Morristown,
Flemington, Somerville, New Brunswick, Freehold, Sandy Hook,
Trenton, Moorestown, Mount Holly, Jackson, Wharton State Forest,
Jim Thorpe, Stroudsburg, Bethlehem, and Easton
1050 PM EST Sun Feb 12 2017

...SLIPPERY TRAVEL WITH BLACK ICE ON AREA ROADS TONIGHT...

Icy spots will continue tonight across northeastern Pennsylvania
and northern New Jersey, where a wintry mix had occurred on
Sunday. Farther south across central New Jersey and the
southeastern Pennsylvania, especially the suburbs to the north and
west suburbs of Philadelphia, any moisture on untreated roads
that was left over from the rain that fell, will likely freeze
late this evening as temperatures drop below freezing.

Temperatures will likely rise above freezing briefly overnight across
most of the region as winds pick up behind a frontal passage.
However, a re-freeze is expected during the early morning once the
colder air arrives from northwest to southeast. Icy patches of
black ice may lead to slippery travel for the morning commute.

Use caution if traveling tonight. Secondary roads, bridges, and
overpasses are the most prone to becoming icy. Reduce speed and
keep a safe following distance when driving in case you encounter
icy conditions.

JRK
Local storm report, Feb 12, 10:52 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FREEZING RAIN    READING REGIONAL AIRPOR 40.38N  75.97W
02/12/2017  M0.00 INCH       BERKS              PA   ASOS

            FZRA REPORTED FOR 15 MINUTES BEFORE TEMPS JUMPED FROM
            31F TO 38F

&&

EVENT NUMBER PHI1700297

JRK
Local storm report, Feb 12, 11:20 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     2 WNW CHATHAM           39.87N  75.85W
02/12/2017  M55 MPH          CHESTER            PA   DEOS

&&

EVENT NUMBER PHI1700298

JRK
Local storm report, Feb 12, 11:46 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     MORRIS                  39.99N  75.04W
02/12/2017  M56 MPH          CAMDEN             NJ   NJWXNET

&&

EVENT NUMBER PHI1700299

JRK
Local storm report, Feb 12, 11:55 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1155 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FREEZING RAIN    LEHIGH VALLEY INTL AIRP 40.65N  75.44W
02/12/2017  M0.00 INCH       LEHIGH             PA   ASOS

            FZRA LASTED FOR 17 MINUTES BEFORE TEMPERATURES JUMPED
            TO 38F

&&

EVENT NUMBER PHI1700300

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:10 PM ESTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 2 more50 min
Feb 12, 11:33 PM ESTSpecial Marine WarningPHI87 min
Feb 12, 11:53 PM ESTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more52 min
Feb 13, 1:25 AM ESTSpecial Weather StatementPHIMorris, Somerset, Sussex, Warren50 min
Feb 13, 12:29 PM ESTGale WarningPHI9 hr
Feb 12, 10:20 PM ESTSpecial Weather StatementPHIBerks, Lehigh, Montgomery70 min
Feb 12, 11:14 PM ESTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot46 min

Nearby

Special Marine Warnings in New Jersey, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.